Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Suffer from black bumps on calves and thigh.Tried glycolic acid, started clobetasone propionate. Permanent cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
Hi Doctor,

I suffer from black bumps on my calves and thighs.its been almost 6-7 years now.Initially i didn't pay heed to it but now they seem very embarrassing.I have heard it doesn't have a cure it just alleviates over the year.I have tried glycolic acid topical for a few months but it didnt help.I have recently started clobetasone propionate 0.05% for it.Since the bumps werent too high ther hair follicles which are enlarged and dark are a problem.Could you please tell me how to get rid of it.
Posted Tue, 21 May 2013 in Skin Hair and Nails
Answered by Dr. Ramesh M.Vachharajani 9 hours later

Thanks for posting your query.

These can be due to ingrown hair or blackheads. Blackhead is a blackish bump on the skin and is a type of acne vulgaris. It is caused by excess oils that have accumulated in the sebaceous gland's duct.

Normally any scrubbing agent helps. Please do not apply clobetasone as it is a steroid. Without proper diagnosis steroid should not be applied.

Best thing you should be doing is visit a skin specialist. He will advise some exfoliating agent which should help.

After examination he will decide whether they are infected and need some antibiotics.

I hope this helps.



Above answer was peer-reviewed by
Follow-up: Suffer from black bumps on calves and thigh.Tried glycolic acid, started clobetasone propionate. Permanent cure? 1 hour later
Thanks for answering..but could ypu please recommend any treatmebts..i have visited a derma already and he told me it is keratosis pilaris..folliculitis and may or may not fade away with time..the worst part is it is cosmetically embarrassing although it doesnt hurt or itch.i would be highly thankful if you could list down any topical treatments so that the marks go away.
Answered by Dr. Ramesh M.Vachharajani 12 hours later
Thanks for posting your query again.

Madam, as dermatologist has seen the lesion personally and diagnosed, nothing much to tell about this.
Keratosis pilaris is a genetic follicular condition and so treatment is not satisfactory.
It may be time taking condition and you might be alright as time passed.
But what I recommend is,
You can try keratolytic cream like urea, lactic acid.
You can use Kojic acid cream. This cream you try for small affected area and if you find improvement then you can apply to the remaining area.
Use moisturizing cream or lotion.

I hope you will satisfy with this clarification.

If you do not have further clarification, you can close the discussion and rate the answer.
Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor